Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 25, NWS Shreveport, LA

March 12, 2012Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 12, 2012, 6:54 AM CDT for Sabine County, San Augustine County, Texas. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 6:54 AM CDT (11:54 UTC)
Expired
Mar 13, 2012, 8:36 AM CDT
In force
26 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 14.46 ft at Mar 12, 2012, 4:00 AM CDT.

actionminormoderatemajor101503/1203/1303/14
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WGUS44 KSHV 121154
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT MON MAR 12 2012

TXC403-405-131154-
/O.NEW.KSHV.FL.W.0025.120312T1154Z-120314T1048Z/
/AYIT2.1.ER.120311T2127Z.120312T0901Z.120313T1648Z.NO/
654 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AYISH BAYOU NEAR SAN AUGUSTINE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  630 AM MONDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* IMPACT...AT 14 FEET...LOWLAND FLOODING WILL SLOWLY DECREASE DURING
  THE NEXT FEW DAYS.

$$
1 follow-up statement
921 
WGUS84 KSHV 131336
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT TUE MAR 13 2012

TXC403-405-131406-
/O.CAN.KSHV.FL.W.0025.000000T0000Z-120314T1048Z/
/AYIT2.1.ER.120311T2127Z.120312T0901Z.120313T0400Z.NO/
836 AM CDT TUE MAR 13 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* AT 815 AM TUESDAY THE STAGE WAS 11.6 FEET. 
* FELL BELOW FLOOD STAGE AT 1100 PM MONDAY.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO 10.6 FEET BY WEDNESDAY
  MORNING.  ALSO AYISH BAYOU CRESTED AT 14.5 DURING EARLY MONDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 4:18 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 12, 4:18 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CDT MON MAR 12 2012

.DISCUSSION...
VIGOROUS UPPER TROUGH THAT WAS THE DOMINANT PLAYER FOR THE REGION
OVER THE LAST SEVERAL DAYS IS MOVING INTO THE UPPER MS VALLEY THIS
MORNING. DRY AIR ALOFT BEHIND THE AXIS OF THE TROUGH...COMBINED
WITH A VERY MOIST BOUNDARY LAYER FROM THE RECENT RAINFALL...HAS
LED TO LOW CLOUDS AND AREAS OF FOG ACROSS THE CWA THIS MORNING. SO
FAR...VSBYS HAVE NOT BEEN MUCH OF A PROBLEM EXCEPT IN A FEW
ISOLATED LOCATIONS. THEREFORE...WILL HOLD OFF ON A DENSE FOG
ADVISORY FOR NOW. WILL CONTINUE TO MONITOR IN CASE CONDITIONS
DETERIORATE AS CIGS BELOW 500 FEET ARE WIDESPREAD AND IT WOULD NOT
TAKE MUCH FOR THEM TO LOWER AND FOG TO DEVELOP. LATEST RADAR
LOOPS ALSO INDICATE SOME SHWRS HAVE BEEN TRYING TO DEVELOP IN A
WEAK CONVERGENCE ZONE ACROSS THE ERN ZONES. THEREFORE...KEPT
SLIGHT CHANCE POPS IN THESE AREAS THROUGH 00Z TUESDAY.
OTHERWISE...ADVECTION OF A WARM AND MOIST GULF AIRMASS NORTHWARD
WILL LEAD TO RAPID RECOVERY TODAY WITH HIGH TEMPS EXPECTED TO BE
NEAR 80 DEGREES ACROSS MUCH OF THE CWA.

MOST OF THE NEXT 7 DAYS CAN BE GENERALLY CHARACTERIZED AS A
PERSISTENCE FORECAST. SWLY FLOW ALOFT WILL CONTINUE TO STREAM MID
LEVEL MOISTURE OVERHEAD WHILE SLY SFC WINDS PROVIDE PLENTY OF GULF
MOISTURE. THIS PATTERN TENDS TO BRINGS CONTINUED CHANCES FOR SHWRS
AND TSTMS. HOWEVER...NO MAJOR SFC BOUNDARIES WILL BE NEARBY TO
PROVIDE A FOCUS FOR CONVECTIVE INITIATION...SO IT MAKES IT QUITE
DIFFICULT TO NAIL DOWN WHERE THE BEST CHANCES FOR RAIN WILL BE EACH
DAY. THURSDAY AND SATURDAY APPEAR TO SUPPORT HIGHER PRECIP CHANCES
AS A COUPLE OF SHORTWAVE TROUGHS QUICKLY MOVE OVER THE REGION. IT
WILL BE VERY SPRING-LIKE WITH A WARM AND MOIST AIRMASS REMAINING
IN PLACE. MAX TEMPS ARE LIKELY TO REMAIN FAIRLY STEADY IN THE
UPPER 70S AND LOWER 80S AREAWIDE.

&&

.AVIATION...
WIDESPREAD IFR CIGS AND VISIBILITIES IN FOG WILL LINGER ACROSS MUCH
OF THE AREA THROUGH 15Z...THEN EXPECT GRADUAL CLEARING AS DRIER AIR
MOVES INTO THE REGION. VFR CONDITIONS WILL THEN PERSIST THROUGH
13/06. AFTER 06Z...BOUNDARY LAYER MOISTURE WILL RETURN FROM THE
SOUTH...SPREADING IFR CIGS AND VISIBILITIES NORTHWARD ACROSS THE
FOUR STATE REGION. THESE LOWERED FLIGHT CONDITIONS WILL PERSIST
BEYOND 13/12Z.  SURFACE WIND SOUTH AROUND 10 KTS TODAY AND 5 TO 10
KTS AFTER 13/00Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  61  79  63  80 /  10  10  20  20  20
MLU  79  60  80  61  78 /  20  10  20  20  20
DEQ  76  54  80  59  77 /  10  10  10  30  30
TXK  77  60  79  62  78 /  10  10  10  30  30
ELD  78  59  79  60  79 /  10  10  10  30  30
TYR  80  61  79  62  78 /  10  10  20  20  20
GGG  80  60  78  62  78 /  10  10  20  20  20
LFK  80  62  81  63  79 /  10  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/14
Hazardous weather outlook, Mar 12, 6:18 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 AM CDT MON MAR 12 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
618 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL
DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL
DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST
CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY.
HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ013-014-018>022-131200-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
618 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
AFTERNOON GENERALLY EAST AND SOUTHEAST OF A LINE FROM MONROE TO
KISATCHIE. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL
DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL
DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST
CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY.
HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:52 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby7 days
Mar 12, 8:50 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood24 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.